Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Neurontin--new user- Insomnia

Posted by contemplative1 on January 29, 2004, at 20:07:28

In reply to Re: Neurontin--new user thinkfast, posted by SandyWeb on January 29, 2004, at 16:44:49

I am one of the fortunate ones. Neurontin 900Mgs makes me sleep like a baby. However, my wife has had severe insomnia most of her life and she tried Neurontin (kept her up all night) and the following to help her sleep (none of which worked)
- Celexa
- Paxil
- Trileptal
- Provigil (during the day to help her wake up earlier)
- Lexapro (had to talk her out of jumping off the nearest building on this one)
- Luvox
- Remeron
- Seroquel
- Ambien (made her hallucinate for an hour before helping her sleep, but she felt like rotten egs in the morning)
- Halcion (too addictive)
- Clonazepam (made her relaxed and happy so she did not want to sleep)

Until she went to a sleep specialist who has cured her in 2 visits:

Specifically she made my wife (something I have tried unsuccessfully for years) do the following:

- Wake up between 730-8AM no matter what
- Go outside and sit and bathe her senses in natural sunlight for a minimum of 15 minutes
- Eat breakfast, lunch and dinner at the same time every day
- No caffeine whatsoever (can stay in system for up to 20 hours)
- No alcohol
- No snacks after 9PM
- No citrus with or after dinner (including tomatoes)
- High protein, low fat meals
- Exercise before noon
- No nap except 30 minutes or less before noon and none after
- Bed is for sleep and sex ONLY (no reading or watching TV or eating)
- Wind down at about 10:30AM (to match her desired wake up time) which means relaxing reading or TV, no mind activating activities.

This has been a miracle cure for her. She had also tried all the herbal stuff as well and these were more harm than good.

> Hey there!
>
> I've been experimenting with my Neurontin the past 2 days. I've been taking my 800mg doses FOUR times per day.
>
> Normally I feel the effects wear off around three hours. So, in hopes of seeing if it would help with my focus problems from ADD, I've been taking 800mg at 8am, noon, 3pm, and 6pm. I don't know about focus, but it sure makes me buzzed!
>
> I'm going to continue for a few more days. The buzz will probably calm down once my body adjusts to the new dosage. If it continues to make me buzzed, I'm going to have to go back to just two doses per day. I need to be able to concentrate without a body buzz! *wink*
>
> Yes, just like you I can not take Neurontin for insomnia. It is much too activating a med for me! I've "met" only a handful of others who are stimulated by this med. The norm is to calm and make sleepy. I wonder why it's the complete opposite for us??
>
> Hmmm....no, I do not have a remedy for your insomnia. I have BAD insomnia myself. I've been this way for years, and I guess I've just adapted to it. But it would be wonderful not to wake up constantly all night long. I just can't imagine!!!
>
> You mentioned that Remeron made you tired. That didn't work for me. I was so excited to try it, especially when my doctor told me that it makes people "profoundly tired". Pshaw!! It didn't do a thing, from 7.5mg up to 60mg. Oh well.
>
> Let's see....I've tried Nozinan, and my pdoc couldn't believe that it didn't "touch me", as she said. Trazadone did nothing other than give me a massive migraine for the entire next day!!! The benzos didn't even work. Zopiclone did nothing. I can't remember what else I've tried. I think maybe I need to work in the other direction.....meds that help me to stay alert and awake during the day since we can't seem to get my brain to settle down enough to sleep properly.
>
> Have you tried Wellbutrin for your ADD? I'm going to hopefully suggest this to my doc the next time I see her....if I can get a backbone to do that.
>
> Anyways, the Neurontin makes me very awake at these 4 doses. But it comes with the disadvantage of a buzz. I don't like that because I'm in classes and labs all day, and I'm scared someone will notice! I feel like I'm doing something bad! Lol! But I'll give it a shot and see what happens once my body adjusts. Fingers crossed that it helps my focus.
>
> Have a great day!!
>
> Sandy
>


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:contemplative1 thread:301797
URL: http://www.dr-bob.org/babble/20040127/msgs/307064.html